Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 12, 2011, 2:17 PM PST for Humboldt County, Nevada. It took effect at Mar 13, 2011, 11:00 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 2:17 PM PST (22:17 UTC)
- In effect from
- Mar 13, 2011, 11:00 AM PDT
- Expired
- Mar 13, 2011, 2:26 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WWUS75 KLKN 122217 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 217 PM PST SAT MAR 12 2011 ...STRONG WINDS EXPECTED SUNDAY MORNING THROUGH EARLY MONDAY... .A STRONG UPPER AIR SYSTEM WILL CAUSE STRONG WINDS OVER MAINLY HUMBOLDT COUNTY FROM SUNDAY MORNING THROUGH EARLY MONDAY. WINDS WILL NOT BE AS STRONG IN THE HUMBOLDT RIVER VALLEY. NVZ030-131030- /O.NEW.KLKN.WI.Y.0012.110313T1800Z-110314T1200Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 217 PM PST SAT MAR 12 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: EFFECTIVE 11 AM PDT SUNDAY MORNING THROUGH 5 AM PDT MONDAY. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS: STRONG CROSS WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON OPEN HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
057 WWUS75 KLKN 131102 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 402 AM PDT SUN MAR 13 2011 ...STRONG WINDS EXPECTED LATE THIS MORNING THROUGH EARLY MONDAY MORNING... .AN APPROACHING STORM SYSTEM WILL BRING STRONG WINDS TO HUMBOLDT COUNTY TODAY. NVZ030-140000- /O.CON.KLKN.WI.Y.0012.110313T1800Z-110314T1200Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 402 AM PDT SUN MAR 13 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT MONDAY. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: EFFECTIVE 11 AM PDT SUNDAY MORNING THROUGH 5 AM PDT MONDAY. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS: STRONG CROSS WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON OPEN HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
430 WWUS75 KLKN 132126 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 226 PM PDT SUN MAR 13 2011 ...WIND ADVISORY FOR HUMBOLDT COUNTY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WIND ADVISORY. NVZ030-132230- /O.CAN.KLKN.WI.Y.0012.000000T0000Z-110314T1200Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 226 PM PDT SUN MAR 13 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS IN HUMBOLDT COUNTY HAVE NOT REACHED CRITERIA SPEEDS. HOWEVER...WINDS WILL STILL BE GUSTY THROUGH PASSES AND SUMMITS THROUGH SUNSET. BE CAREFUL IF DRIVING HIGH PROFILE VEHICLES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:48 AM PST, 10 hours 29 minutes earlier.
Area forecast discussion, Mar 12, 3:48 AM PST, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 348 AM PST SAT MAR 12 2011 .SYNOPSIS...ALTHOUGH TEMPERATURES WILL BE PLEASANT...LIGHT SHOWERS WILL CONTINUE TO PLAGUE NORTHERN NEVADA THROUGH THE WEEKEND AND INTO NEXT WEEK. && .SHORT TERM...TODAY THROUGH MONDAY. IR SATELLITE IMAGERY THIS MORNING SHOWS AN AREA OF NON-THREATENING MID-HI CLOUDS MOVING EAST THROUGH ELKO COUNTY INSPIRED BY THE LEFT FRONT QUAD OF AN 80 KT JET ALOFT. THERE MAY BE SOME FLURRIES THIS MORNING BUT NOT MUCH ELSE. TEMPERATURES ARE HOVERING AROUND THE FREEZING MARK. SHOULD NOT COOL DOWN MUCH MORE DUE TO ANOTHER WEAK SHORTWAVE MOVING IN FROM THE WEST AT THIS TIME IN THE ZONAL FLOW WHICH WILL PROVIDE INCREASING CLOUDINESS FROM THE WEST. MODELS ARE IN GOOD AGREEMENT THROUGH MONDAY. THE ZONAL FLOW ALOFT IS COMING TO AN END LATE TODAY. A SLIGHTLY STRONGER SHORTWAVE IS DEPICTED BY BOTH GFS AND ECMWF TO BRING A SMALL RISK OF PRECIPITATION TO NORTHERN NEVADA AND PARTS OF EAST CENTRAL NEVADA BY THIS AFTERNOON. THINK THE MORNING HOURS WILL STILL BE RELATIVELY DRY SO KEPT A SPATTER OF POPS ACROSS NORTHERN NEVADA WITH AN EMPHASIS ON HIGHER ELEVATIONS. POPS INCREASE THIS AFTERNOON ALONG WITH AREAL COVERAGE AS THE SW MOVES THROUGH THE GREAT BASIN. POPS WILL ONCE AGAIN BE LOWER AND LIMITED TO THE NORTH TONIGHT AS SIGNIFICANT RIDGING DEVELOPS AHEAD OF A STRONGER LOW THAT WILL SWING IN FROM THE PACIFIC OCEAN AND BRING SOME SHOWERS TO THE NORTHWEST CONUS. AS THE CENTER OF THIS LOW MOVES INTO WASHINGTON STATE AND CANADA...THE RESULT WILL BE MORE OF A SHALLOW WAVE FOR NEVADA. AT PRESENT...WINDS MAY BE THE MOST CONCERN. H7 WINDS ARE POPPING UP AS AROUND 60 KTS OVER WESTERN HUMBOLDT COUNTY LATE SUNDAY HOWEVER TIMING WILL BE AN ISSUE. IT APPEARS THE WINDS MAY GET GOING UNTIL LATE SUNDAY AFTERNOON SO ADVISORY CONDITIONS MAY NOT QUITE MATERIALIZE AS MIXING WILL DIMINISH AFTER SUNSET. THE GFS MODEL SHOWS MORE PROMISE OF A COLD FRONT PASSAGE ON MONDAY. POPS WILL BE HIGHER IN THE NORTH AND THERE MAY BE AN INCH OR TWO OF SNOW ABOVE THE VALLEY FLOORS MONDAY BUT BY THE TIME THE COLDER AIR SEEPS IN THE MODEL QPF HAS DIMINISHED. OTHERWISE...MILD DAYTIME TEMPERATURES ARE EXPECTED TODAY AND MONDAY...GENERALLY IN THE 50S...SLIGHTLY ABOVE NORMAL. SUNDAY TEMPERATURES WILL GET A BOOST WITH THE STRENGTHENING SOUTHWEST FLOW AHEAD OF THE NEXT LOW PRESSURE SYSTEM. OVERNIGHT LOWS WILL RANGE FROM THE UPPER 20S TO AROUND FREEZING TONIGHT HOWEVER SUNDAY NIGHT TEMPERATURES WILL BE MUCH MILDER WITH SOME OCCASIONAL BLUSTERY WINDS DURING THE NIGHT. .LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. THE EC...GEM...AND GFS ARE IN GOOD AGREEMENT THROUGH WEDNESDAY WITH THE MID-LEVEL MASS FIELDS. THE PERIOD WILL START WITH A NEGATIVELY TILTED TROF CLIPPING THE PACIFIC NORTHWEST...CHANCE FOR MOISTURE TO SPILL OVER INTO THE LKN CWA...POSSIBLY BRINGING ISOLATED SHOWERS TO THE NORTHERN ZONES. THEN EXPECT A BRIEF PERIOD OF ZONAL FLOW ALOFT. EARLY WEDNESDAY...SOUTHWESTERLY FLOW ALOFT WILL MOVE BACK INTO THE REGION...IN ADVANCE OF ANOTHER INCOMING PACIFIC LOW. FOR THE PAST 3 DAYS ON BOTH THE 12Z AND 00Z RUNS...THE MODELS HAVE BEEN CONSISTENT DEPICTING TIGHT GRADIENT FORCE WINDS IN THE LOW AND MID LEVELS. AT 700 MB THE GFS40 HAS A BROAD SWATH OF 50+ KNOTS ACROSS HUMBOLDT AND ELKO AND LANDER COUNTIES...THAT WILL SPREAD INTO THE EASTERN ZONES. MEANWHILE...THE LATEST RUN OF THE EC PROJECTS ALMOST 20 DAM OF GRADIENT TO SET UP BETWEEN THE SHELDON NATIONAL WILDLIFE REFUGE/DENIO AND GREAT BASIN NATIONAL PARK/ELY. TO PINPOINT EXACT TIMING...WILL HAVE TO MONITOR THE EVOLUTION OF THIS SYSTEM FOR HEADLINE PRODUCTS FOR WINDS. AT THIS TIME...MODEL PROJECTIONS PUT THIS WIND EVENT AT THE INTERFACE OF A HIGH WIND WARNING/WIND ADVISORY FOR THE WESTERN ZONES...STILL WAITING FOR THE DETAILS TO FLESH OUT. THIS WILL BE A WIDESPREAD WIND EVENT...COMPLETE WITH BLOWING DUST AND DEBRIS. EXPECT WARM TEMPERATURES...UPWARDS OF 55F IN THE NORTHERN ZONES AND 60F TO 70F IN THE SOUTHERN ZONES. && .AVIATION...CURRENTLY THERE IS A MATURE FRONTAL BOUNDARY ALONG THE PACIFIC COAST. MID AND HIGH LEVEL CLOUDS WILL MOVE INTO THE AREA. ISOLATED SHOWERS ARE POSSIBLE IN NORTHERN HUMBOLDT AND ELKO COUNTIES AFTER 18Z...HOWEVER...PRECIPITATION IS PROJECTED TO STAY NORTH OF THE KWMC AND KEKO. VFR CONDITIONS ARE PROJECTED FOR THE ENSUING 24 HR PERIOD. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/97/97
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.